Thunderstorm Wind, Madison
- When
- June 17, 1:50 PM CST
- Where
- Madison County, Alhambra
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.883, -89.717
Several small trees were blown down.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 17, 11:41 AM CST, 2 hours 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 1241 PM CDT SAT JUN 17 2006 .DISCUSSION... AREA OF MAINLY LGT SHRA OVR THE SRN PTN OF THE CWA ATTM WILL CONT TO MOV NWD THRU THE CWA THIS MRNG AHD OF SHRTWV MOVG N-NEWD THRU AR ON BACKSIDE OF MID LVL RDG OVR THE SERN US. LINE OF CONVECTION MOVG EWD THRU ERN KS WILL LIKELY WKN AS IT MOVES THRU WRN MO...BUT MAY PROVIDE A BNDRY FOR NEW CONVECTION TO DVLP ALNG THIS AFTN. SHOULD HAVE AT LEAST SCT TSRA DVLP THIS AFTN INTO THIS EVNG WITH PLENTY OF LOW LVL MOISTURE AND INSTABILITY ACRS THE AREA AND CONTD LOW-MID LVL WAA AHD OF MID LVL TROF MOVG EWD THRU KS. NAM AND GFS MDLS SEEM A LTL OVERDONE ON CLOUD CVR TDA AND HENCE TOO COOL ON MAX TEMPS THIS AFTN ESPECIALLY WITH WARM MRNG MINS TO START WITH. PLAN TO GO BELOW PERSISTANCE ON MAX TEMPS TDA AS THERE WILL BE LESS SOLAR INSOLATION TDA AND MORE CONVECTION THAN YESTERDAY...ALTHOUGH STILL WRMR THAN MOS GUIDANCE MAX TEMPS FROM NAM AND GFS. THREAT FOR CONVECTION WILL CONT TGT AS MID LVL TROF MOVS EWD INTO WRN MO. ALTHOUGH THERE IS NO WELL DEFINED SFC BNDRY ASSOCIATED WITH THIS MID LVL TROF...MDLS DO HAVE A WELL DEFINED 850 MB TROF MOVG EWD THRU MO TGT AND SUN JUST AHD OF MID LVL TROF AXIS. BEST POTENTIAL FOR CONVECTION AND HIGHER QPF SHOULD SHIFT TO THE SERN HALF OF THE CWA ON SUN AHD OF MID LVL TROF AND ASSOCIATED 850 MB TROF WHERE BEST FRCG AND LOW LVL MOISTURE WILL EXIST. MOST OF THE CONVECTION SHOULD SHIFT E OF THE CWA BY SUN NGT...ALTHOUGH BOTH NAM AND GFS SHOWING POTENTIAL OF MCS MOVG E-SEWD THRU IA AND POSSIBLY INTO NRN MO ALNG CDFNT SAGGING SWD THRU SRN IA. NAM MDL HAS THE BEST INSTABILITY ALNG THE MO IA BORDER AT 12Z MON JUST SOUTH OF THIS BNDRY. ONLY PLAN TO HAVE LOW POPS AT MOST ON MON BUT BEST THREAT FOR CONVECTION WILL CONT OVR THE NRN PTN OF THE CWA AS FNT SAGS SWD INTO NRN MO. GKS && .AVIATION... FOR THE 18Z TAFS... AREAS OF SHRA/SCT TSRA IS MAKING STEADY NEWD PROGRESS UP TOWARD KSTL/KSUS ATTM. ACTUAL COVERAGE OF TSRA IS RATHER LIMITED...BUT HAVE INCLUDED IT IN A TEMPO GROUP 19-23Z AT THESE TERMINALS AS ONE TSRA IN PARTICUALAR IS HEADING TOWARD THE STL METRO...AND THE ATMOSPHERE CONTINUES TO DESTABLIZE BECAUSE OF DAYTIME HEATING. ALSO EXPECT SHRA/SCT TSRA DEVELOPMENT IN THE KUIN/KCOU AREAS THIS AFTN...BUT HAVE ONLY GONE WITH VCTS MENTION THERE WITH TEMPO SHRA. THINK RISK OF SHRA WILL CONTINUE INTO THE EVENING...AND THEN AGAIN OVERNIGHT. HAVE GONE WITH MAINLY VFR CIGS...WITH MENTION OF BKN020-025 WITH THE PRECIP AS THE LOW LEVELS OF THE ATMOSPHERE CONTINUE TO MOISTEN. BRITT && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1133 AM CDT SAT JUN 17 2006 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-181215- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY- CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL- IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON- MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY- MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS- SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS- ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 1133 AM CDT SAT JUN 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT LOOK FOR THUNDERSTORMS TO MOVE ACROSS THE REGION THIS AFTERNOON AND TONIGHT. THESE STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL BECAUSE OF THE HUMID AND UNSTABLE AIR MASS IN PLACE OVER MISSOURI AND ILLINOIS. NO WIDESPREAD OR ORGANIZED SEVERE WEATHER IS EXPECTED...THOUGH THE STRONGER STORMS MAY PRODUCE WIND GUSTS IN EXCESS OF 40 MPH AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE CHANCE OF THUNDERSTORMS WILL CONTINUE ON SUNDAY AND SUNDAY NIGHT AS A STORM SYSTEM MOVES ACROSS THE REGION. THE PRIMARY THREAT FROM THESE STORMS WILL BE LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY LOCALIZED FLOODING FROM THESE STORMS TO THE NATIONAL WEATHER SERVICE. BRITT
The St Louis radar (KLSX), 86 km away, was scanning. The volume nearest the first event began at 19:48 UTC.
2 thunderstorm wind. Local standard time, as filed.
Several small trees were blown down.
Several large tree limbs were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516048, 5516049.